MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ANTHOLOGY STD BROACH SIZE 6; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. ANTHOLOGY STD BROACH SIZE 6; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71365606
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/30/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery the surgeon broached up to a 6 anthology and when the stem was implanted it sunk beyond where the broach sat.A s&n higher size stem was used to complete the procedure.No delay or injury reported.
 
Additional Manufacturer Narrative
The associated devices were returned and evaluated.A visual inspection of the returned devices could not confirm the stated failure mode.The stem has some stains and scratches from the attempted insertion.The broach is very worn with many nicks and gouges in the cutting teeth.The devices were manufactured in 20005 and 2019.A dimensional inspection confirmed that the broach was oversized.The dimensional inspection found the stem to be within specification.This failure was evaluated through our internal quality hold process and was found to be isolated.A review of complaint history did not reveal additional complaints for the listed batches.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.
 
Additional Manufacturer Narrative
The associated devices, used in treatment, were returned and evaluated.A visual inspection of the returned devices could not confirm the stated failure mode.The stem has some stains and scratches from the attempted insertion.The broach is very worn with many nicks and gouges in the cutting teeth.The devices were manufactured in 20005 and 2019.A dimensional inspection confirmed that the broach was oversized.A dimensional inspection found the stem to be within specification.A review of complaint history did not reveal additional complaints for the listed batches.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have reason to suspect that the product failed to meet product specifications at the time of manufacture.The likely probable cause of this event is a manufacturing process error.This failure was evaluated for potential corrective action and was found to be isolated at this time.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
ANTHOLOGY STD BROACH SIZE 6
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9258621
Report Number1020279-2019-03853
Device Sequence Number2288780
Product Code JDI
UDI-Device Identifier03596010560018
UDI-Public03596010560018
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71365606
Device Catalogue Number71365606
Device Lot Number05JM12122
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2019
Initial Date Received by Manufacturer 09/30/2019
Supplement Date Received by Manufacturer11/19/2019
03/13/2020
Initial Report FDA Received Date10/31/2019
Supplement Report FDA Received Date03/05/2020
03/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;